Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 111, NWS Dodge City, KS

June 16, 2011Pratt County, Stafford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 16, 2011, 8:44 PM CDT for Pratt County, Stafford County, Kansas. It was in force for 46 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 8:44 PM CDT (01:44 UTC)
Expired
Jun 16, 2011, 9:30 PM CDT
In force
46 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Pratt County, KS, Stafford County, KS

The radar

The Wichita radar (KICT), 107 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 8:47 PM CDTTSTM WND GST 652 Ne Pratt, KS
Jun 16, 8:47 PM CDTHAIL 0.88Pratt, KS
Jun 16, 8:51 PM CDTTSTM WND GST 601 Sw Preston, KS
Jun 16, 9:02 PM CDTTSTM WND GST 70Preston, KS
Jun 16, 9:02 PM CDTHAIL 1.75Preston, KS
Jun 16, 9:03 PM CDTTSTM WND DMGPratt, KSA TEN TO TWELVE INCH DIAMETER TREE WAS BLOWN DOWN. FOUR TO FIVE INCH DIAMETER TREE LIMBS WERE BLOWN DOWN. A HOTEL SIGN WAS BLOWN DOWN. THIS DAMAGE OCCURRED IN THE WEST PART OF THE CITY OF PRATT.
Jun 16, 9:31 PM CDTTSTM WND DMGPratt, KSSPOTTER REPORTING SEVERAL 4 INCH TREE BRANCHES KNOCKED DOWN ON STREET.
Jun 16, 9:38 PM CDTTSTM WND GST 804 N Coats, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:53 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2014 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2014 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
611 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WUUS53 KDDC 170144
SVRDDC
KSC151-185-170230-
/O.NEW.KDDC.SV.W.0111.110617T0144Z-110617T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
844 PM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PRATT COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 930 PM CDT

* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  IUKA...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IUKA...
  STAFFORD...
  PRESTON...
  NEOLA...
  MAINLY RURAL AREAS OF PRATT AND SOUTHEASTERN STAFFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3806 9848 3748 9849 3752 9888 3791 9888
TIME...MOT...LOC 0144Z 271DEG 15KT 3772 9873
WIND...HAIL 60MPH 1.75IN

$$

JJOHNSON
3 follow-up statements
797 
WWUS53 KDDC 170155
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
855 PM CDT THU JUN 16 2011

KSC151-185-170230-
/O.CON.KDDC.SV.W.0111.000000T0000Z-110617T0230Z/
STAFFORD KS-PRATT KS-
855 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN PRATT
AND SOUTHEASTERN STAFFORD COUNTIES UNTIL 930 PM CDT...

AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
IUKA...AND MOVING EAST AT 15 MPH.

AT 851 PM CDT...60 MPH WINDS WERE REPORTED IN PRESTON BY A TRAINED 
SPOTTER. 

LOCATIONS IMPACTED INCLUDE...
  IUKA...
  STAFFORD...
  PRESTON...
  CAIRO...
  NEOLA...
  MAINLY RURAL AREAS OF EASTERN PRATT AND SOUTHEASTERN STAFFORD
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3753 9882 3792 9882 3806 9848 3748 9849
TIME...MOT...LOC 0153Z 271DEG 15KT 3772 9868
WIND...HAIL 60MPH 1.75IN

$$

JJOHNSON
679 
WWUS53 KDDC 170205
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
905 PM CDT THU JUN 16 2011

KSC151-185-170230-
/O.CON.KDDC.SV.W.0111.000000T0000Z-110617T0230Z/
STAFFORD KS-PRATT KS-
905 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN PRATT
AND SOUTHEASTERN STAFFORD COUNTIES UNTIL 930 PM CDT...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
EAST OF IUKA...AND MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  IUKA...
  PRESTON...
  CAIRO...
  NEOLA...
  MAINLY RURAL AREAS OF EASTERN PRATT AND SOUTHEASTERN STAFFORD
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3752 9875 3794 9874 3806 9848 3748 9849
TIME...MOT...LOC 0206Z 271DEG 15KT 3772 9861
WIND...HAIL 60MPH 1.75IN

$$

JJOHNSON
737 
WWUS53 KDDC 170212
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
912 PM CDT THU JUN 16 2011

KSC151-185-170230-
/O.CON.KDDC.SV.W.0111.000000T0000Z-110617T0230Z/
STAFFORD KS-PRATT KS-
912 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN PRATT
AND SOUTHEASTERN STAFFORD COUNTIES UNTIL 930 PM CDT...

AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PRESTON...AND MOVING EAST AT 15 MPH.

AT 902 PM CDT...GOLF BALL SIZE HAIL WAS REPORTED IN PRESTON. 

LOCATIONS IMPACTED INCLUDE...
  PRESTON...
  CAIRO...
  NEOLA...
  MAINLY RURAL AREAS OF EASTERN PRATT AND SOUTHEASTERN STAFFORD
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3752 9868 3796 9867 3806 9848 3748 9849
TIME...MOT...LOC 0211Z 271DEG 15KT 3772 9858
WIND...HAIL 60MPH 1.75IN

$$

JJOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:30 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jun 16, 3:30 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CDT THU JUN 16 2011

.SYNOPSIS...
CURRENTLY...CUMULUS CLOUDS HAVE INCREASED ACROSS OUR CWA OVER THE
LAST COUPLE OF HOURS. THE KDDC RADAR DEPICTS A FEW ELEVATED SHOWERS
ACROSS WESTERN PORTIONS OF OUR CWA. HOWEVER...WITH THE DRY
CONDITIONS OUT THERE...MOST OF THE RAIN IS NOT HITTING THE GROUND.
EARLIER TODAY AN MCS ROLLED THROUGH CENTRAL KANSAS LEAVING A
BOUNDARY ACROSS NORTHWESTERN PORTIONS OF OUR CWA. WINDS ARE
GENERALLY FROM THE SOUTHEAST AT 15 TO 20 MPH ACROSS THE EASTERN TWO
THIRDS OF THE CWA SHIFTING TO THE SOUTHWEST ACROSS THE FAR WESTERN
PORTION OF THE CWA WHERE A DRYLINE IS PRESENT. TEMPERATURES RANGE
FROM THE MID 80S ACROSS NORTHERN PORTIONS OF THE CWA...WHERE THE AIR
IS STILL INFLUENCED BY THE MCS THAT MOVED THROUGH EARLIER THIS
MORNING...TO MID 100S ACROSS SOUTHWESTERN PORTIONS OF THE CWA.
LOOKING AT THE WEATHER PATTERN ALOFT...THE UPPER LEVEL TROUGH IF
FOUND ACROSS THE INTERMOUNTAIN WEST AND THE AXIS OF THE UPPER LEVEL
RIDGE IS FOUND ACROSS THE MISSISSIPPI VALLEY. THE H250 JET IS
POSITIONED ACROSS ARIZONA AND NEW MEXICO STRETCHING INTO THE TEXAS
PANHANDLE BEFORE SWINGING SOUTH INTO CENTRAL TEXAS. TOWARDS THE
SURFACE...A WEAK AREA OF LOW PRESSURE IS FOUND ACROSS THE CO/KS
BORDER WITH AN ASSOCIATED WARM FRONT EXTENDING TO THE SOUTHEAST
ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA. A DRY LINE IS FOUND
DRAPED ACROSS THE TEXAS AND OKLAHOMA PANHANDLE...THEN INTO
SOUTHWESTERN KANSAS.

&&

.DISCUSSION...

DAYS 1-2...
A SHORTWAVE AT THE BASE OF THE AFOREMENTIONED TROUGH OF LOW PRESSURE
IS CURRENTLY FOUND ACROSS NEW MEXICO IS PROGGED TO SHIFT
NORTHEASTWARD ACROSS OUR CWA THIS AFTERNOON. AN UPPER LEVEL JET IS
FOUND ACROSS THE TEXAS PANHANDLE AND IS EXPECTED TO TRANSITION TO
THE NORTH LEAVING OUR CWA IN THE LEFT EXIT REGION. THESE FEATURES
WILL ENHANCE ANY CONVECTION THAT DEVELOPS THIS AFTERNOON. TOWARDS
THE SURFACE...AN AREA OF LOW PRESSURE IS FOUND ACROSS THE CO/KS
BORDER AND IS EXPECTED TO STRENGTHEN AS THE DAY PROGRESSES.
THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE DRYLINE THIS EVENING
MAINLY EAST OF NESS CITY TO MEAD. THESE STORMS WILL BE ISOLATED IN
NATURE AND MAY BECOME SEVERE WITH WINDS AND MEDIUM SIZED HAIL BEING
THE MAIN CONCERN. ANY STORMS THAT DO FORM SHOULD TREK QUICKLY TO THE
EAST EVENTUALLY INTO THE ICT CWA BY MIDNIGHT. PARTLY CLOUDY SKIES
CAN BE EXPECTED ELSEWHERE AND ACROSS THE ENTIRE CWA OVERNIGHT AFTER
THE STORMS MOVE OUT OF THE AREA. LOWS TONIGHT WILL RANGE FROM THE
UPPER 60S ACROSS THE NORTHERN AND WESTERN PORTIONS OF OUR CWA TO
LOWER 70S ACROSS EASTERN PORTIONS OF OUR CWA.

TOMORROW AND TOMORROW NIGHT...
A COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA AND STALL OUT
ACROSS THE OKLAHOMA BORDER. PRECIPITATION CHANCES WILL BE LOW DURING
THE DAY LEAVING PARTLY CLOUDY SKIES AND DRY CONDITIONS.  WINDS WILL
START OUT FROM THE SOUTHWEST SHIFTING TO THE NORTHWEST AS THE FRONT
MOVES THROUGH THE AREA. WINDS WILL EVENTUALLY SHIFT TO THE NORTH
TOWARDS SUNSET. A WIDE RANGE OF HIGH TEMPERATURES ARE IN STORE FOR
TOMORROW WITH UPPER 80S EXPECTED ACROSS THE HAYS AREA WHERE THE
FRONT IS EXPECTED TO MOVE THROUGH EARLY TO NEAR 100 DEGREES
ACROSS SOUTHERN PORTIONS OF OUR CWA WHERE THE FRONT IS NOT EXPECTED
TO MOVE THROUGH UNTIL LATER IN THE DAY. TEMPERATURES MAY HAVE TO BE
TWEAKED IF THE FRONT SLOWS DOWN OUR SPEEDS UP AS IT MOVES ACROSS OUR
AREA. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECASTED
ACROSS SOUTHERN PORTIONS OF OUR FORECAST AREA TOMORROW AFTERNOON INTO
TOMORROW NIGHT AS MOIST ARE FROM THE SOUTH OVER RUNS THE STALLED OUT
FRONTAL BOUNDARY. THE CHANCE OF PRECIPITATION WILL SHIFT TO THE WEST
OVERNIGHT AND AFFECT WESTERN PORTIONS OF OUR CWA. MOSTLY CLOUDY
SKIES ARE EXPECTED ACROSS SOUTHERN KANSAS WITH PARTLY CLOUDY SKIES
ANTICIPATED TO THE NORTH. WINDS TOMORROW NIGHT WILL GENERALLY BE
FROM THE NORTHEAST WITH LOWS DIPPING INTO THE LOWER TO MID 60S.

SATURDAY...
THE FRONTAL BOUNDARY THAT STALLED OUT ACROSS NORTHERN OKLAHOMA WILL
START TO MOVE BACK TO THE NORTH AS A WARM FRONT. WINDS SOUTH OF THIS
BOUNDARY WILL SHIFT BACK TO THE SOUTHWEST BRINGING IN ABOVE NORMAL
TEMPERATURES TO OUR CWA ONCE AGAIN. HIGHS NEAR 100 WILL BE FELT
ACROSS SOUTHERN PORTIONS OF OUR CWA WHEREAS HIGHS NEAR 90 WILL BE
FELT ACROSS NORTHERN PORTIONS OF OUR CWA. A FEW THUNDERSTORMS WILL
BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE CWA SATURDAY AS MOISTURE
OVER RUNS THE WARM FRONT.

DAYS 3-7...
THE MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT WITH THE IDEA OF A
JET STREAK TOPPING THE EASTERN PACIFIC RIDGE AND DIVING INTO THE
INTERMOUNTAIN WEST AT THE BEGINNING OF THE EXTENDED PERIOD. THIS
RESULTS IN A DIGGING TROUGH WITH A MID LEVEL LOW CLOSING OFF OVER
SOUTHERN IDAHO BY 12Z SUNDAY. AFTER THIS TIME DIFFERENCES START TO
SHOW UP BETWEEN THE MODELS AS WELL AS FROM RUN TO RUN IN ANY
SPECIFIC MODEL. IT APPEARS THAT THE ECMWF IS ABOUT THE MOST
CONSISTENT WITH PREVIOUS RUNS FOLLOWED BY THE CANADIAN. THE GFS HAS
SHOWN A MORE OPEN SOLUTION AS IT TENDS TO DO AND HAS ALSO SHOWN MORE
RUN TO RUN VARIABILITY. WITH THIS IN MIND WILL LEAN TOWARD THE ECMWF
SOLUTION.

FOR THE MOST PART THE GOING FORECAST IS NOT TOO FAR OFF WITH CURRENT
MODEL GUIDANCE. THE START OF THE EXTENDED PERIOD WILL SEE WEST
SOUTHWEST FLOW ALOFT OVER THE CENTRAL HIGH PLAINS. THE MODELS SHOW A
70 KNOT SUBTROPICAL JET EXTENDED FROM NORTHERN BAJA OUT ACROSS THE
PANHANDLES INTO NORTHEAST OKLAHOMA WHILE A WEAKER POLAR JET EXTENDS
FROM THE NEVADA INTO WESTERN NEBRASKA. THERE WILL BE A NEARLY
STATIONARY FRONTAL BOUNDARY EXTENDING OUT ACROSS WESTERN KANSAS OR
POSSIBLY FARTHER SOUTH ACROSS THE OKLAHOMA PANHANDLE WITH MOIST LOW
LEVEL UPSLOPE FLOW NORTH OF THE BOUNDARY.  THE CURRENT FORECAST HAS
CHANCE/SLIGHT CHANCE POPS ACROSS MUCH OF THE CWA SATURDAY NIGHT
WHICH LOOKS GOOD FOR NOW BUT WILL LIKELY NEED INCREASED AS THE
FORECAST BECOMES CLEARER.  BY SUNDAY AFTERNOON THE MODELS SHOW THE
SURFACE LOW DEEPENING OVER EASTERN COLORADO AS THE WESTERN CONUS
TROUGH DIGS AND SOUTHWESTERLY JET LEVEL FLOW INCREASES OVER THE
CENTRAL HIGH PLAINS. THIS WILL PULL A WARM FRONT NORTH ACROSS
WESTERN KANSAS DURING THE DAY SUNDAY. BY LATER IN THE AFTERNOON THIS
SHOULD PROVIDE FOCUS FOR THUNDERSTORMS ACROSS THE NORTHERN PART OF
THE CWA.

MONDAY INTO TUESDAY AS THE UPPER TROUGH MOVES OUT THROUGH THE
CENTRAL CONUS WE SHOULD SEE A COLD FRONT PUSH THROUGH WESTERN
KANSAS. CONSENSUS BETWEEN THE 12Z MODELS WOULD HAVE THE FRONT MOVING
THROUGH WESTERN KANSAS DURING THE DAY MONDAY WITH THE POSSIBILITY
FOR THUNDERSTORMS OVER OUT EASTERN CWA DURING THE AFTERNOON BUT
GIVEN THE MODEL DIFFERENCES WILL ALSO KEEP SOME POPS IN FOR TUESDAY
AS WELL. DURING THE MID TO LATTER PART OF THE WEEK THE WEATHER
SHOULD QUIET DOWN SOMEWHAT AS THE UPPER TROUGH MOVES BY AND WE COME
UNDER SOME MID/UPPER LEVEL RIDGING. BEYOND DAY SEVEN THE ECMWF
SUGGEST THAT WE WILL SEE ANOTHER STRONG WAVE DIGGING ALONG THE WEST
COAST WITH SOUTHWESTERLY FLOW ALOFT RETURNING TO THE CENTRAL PLAINS
ALONG WITH INCREASING CHANCES FOR THUNDERSTORMS.

&&

.AVIATION...
WIDELY SCATTERED THUNDERSTORMS SHOULD BE DEVELOPING OVER PARTS OF
SOUTHWEST KANSAS AFTER 21Z. SOME OF THE THUNDERSTORMS COULD BECOME
SEVERE WITH LARGE HAIL AND GUSTS IN EXCESS OF 60 KNOTS ESPECIALLY
AROUND HAYS IN THE 22Z-02Z TIME PERIOD. THUNDERSTORMS WILL BE MORE
ISOLATED AROUND GARDEN CITY AND DODGE CITY FROM 21Z TO 01Z BUT
STORMS IN THESE AREAS WILL ALSO BE CAPABLE OF PRODUCING HAIL AND
HIGH WIND GUSTS.

&&

.FIRE WEATHER...
ABOVE NORMAL TEMPERATURES OF 100-105 DEGREES ARE EXPECTED THIS
AFTERNOON WITH THE HOTTEST TEMPERATURES LOCATED WITHIN THE RED FLAG
WARNING AREA. A DRYLINE WILL SURGE EAST WITH WITH RELATIVE
HUMIDITIES CRASHING AS A RESULT. RH'S IN THE 10-15 PERCENT RANGE ARE
EXPECTED WEST OF THE DRYLINE. THE ATMOSPHERE WILL BECOME VERY MIXED
AND DRY ADIABATIC SO SOME HIGHER WINDS IN THE FREE ATMOSPHERE SHOULD
MIX DOWN NEAR SURFACE. ALL THESE FACTORS COMBINED WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS TODAY WITH EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 102  68  92  64 /  20  10  10  10
GCK 102  65  91  63 /  20  10  10  20
EHA 106  65  96  66 /  10   0  20  20
LBL 104  66  98  64 /  20  10  20  20
HYS  91  68  89  63 /  20  30  10  20
P28 101  72  98  69 /  20  30  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
KSZ043-061>063-074>077-084>087.

&&

FN42/02/02
Hazardous weather outlook, Jun 16, 2:58 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
258 PM CDT THU JUN 16 2011

KSZ030-031-043>046-061>066-074>081-084>090-172000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
258 PM CDT THU JUN 16 2011 /158 PM MDT THU JUN 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 1 PM CDT UNTIL 9 PM CDT WEST
OF A LINE FROM SCOTT COUNTY TO MEADE COUNTY. SEE FIRE WEATHER MESSAGE
FOR SPECIFIC DETAILS.

LATE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EAST OF A
LINE FROM PENDENNIS TO MEADE. THE MAIN THREAT ASSOCIATED WITH THESE
STORMS WILL BE GUSTY WINDS POSSIBLY TO 60 MPH. HAIL UP TO THE SIZE
OF TENNIS BALLS MAY BE POSSIBLE IN THE STRONGEST CELLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE ACROSS
MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS FRIDAY THROUGH TUESDAY.
IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE SHERIFFS
OFFICE WHO WILL THEN RELAY TO THE NATIONAL WEATHER SERVICE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

WAH

In the hours before

Local storm report, Jun 16, 7:40 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
740 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     3 N HOWELL              37.82N 100.18W
06/16/2011  M70.00 MPH       FORD               KS   PUBLIC

&&

RBURG
Local storm report, Jun 16, 8:05 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
805 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             6 SSE IUKA              37.66N 98.68W
06/16/2011  E1.75 INCH       PRATT              KS   EMERGENCY MNGR

&&

GERARD
Local storm report, Jun 16, 8:08 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
808 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

GERARD
Local storm report, Jun 16, 8:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
819 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             MULLINVILLE             37.59N 99.47W
06/16/2011  E1.00 INCH       KIOWA              KS   TRAINED SPOTTER

            HEAVY RAIN AND QUARTER SIZED HAIL WAS REPORTED.

&&

MB
Local storm report, Jun 16, 8:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
822 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             3 WSW PRESTON           37.74N 98.61W
06/16/2011  E0.88 INCH       PRATT              KS   EMERGENCY MNGR

0817 PM     HAIL             4 NNW CAIRO             37.70N 98.56W
06/16/2011  E1.50 INCH       PRATT              KS   STORM CHASER

&&

GERARD
Local storm report, Jun 16, 8:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
841 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FUNNEL CLOUD     6 WSW GREENSBURG        37.58N 99.39W
06/16/2011                   KIOWA              KS   TRAINED SPOTTER

            THE FUNNEL LASTED FOR TWO MINUTES BEFORE DISSIPATING.

&&

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:12 PM CDTSevere Thunderstorm WarningDDCFord, Gray, Hodgeman48 min
Jun 16, 7:14 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford61 min
Jun 16, 7:29 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Pratt, Stafford61 min
Jun 16, 7:45 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Kiowa45 min
Jun 16, 8:04 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa26 min
Jun 16, 8:10 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford50 min
Jun 16, 8:15 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa, Pratt, Stafford45 min
Jun 16, 8:21 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush21 min
Jun 16, 8:28 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Pratt, Stafford47 min
Jun 16, 8:29 PM CDTTornado WarningDDCComanche, Kiowa31 min
Jun 16, 8:53 PM CDTSevere Thunderstorm WarningDDCBarber, Edwards, Kiowa, Pratt, Stafford37 min
Jun 16, 9:01 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Pratt, Stafford34 min
Jun 16, 9:21 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Edwards, Kiowa, Pratt, Stafford54 min
Jun 16, 9:33 PM CDTSpecial Weather StatementDDCRush42 min
Jun 16, 9:38 PM CDTWind AdvisoryDDCEdwards, Ellis, Finney, Ford, Grant, Gray and 12 more4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.